Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Is it normal to have blood discharge after novasure procedure?

Mar 2014
User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 1390 Questions
I had novasure procedure on 11 of Feb 2014. Up till now, I am still having continuous bloody discharge. May I know if it's normal? How long will the discharge stop?
Posted Wed, 12 Mar 2014 in General Health
Answered by Dr. Madhuri N Bagde 1 hour later
Brief Answer: It takes 3-4 weeks. Detailed Answer: Hi and welcome to health care magic. I understand that you are having bloody discharge after endometrial ablation. Such discharge is expected for around 3 weeks after the procedure as the tissue that was destroyed by Novasure is sloughing off and the underlying tissue is healing. This is similar to healing from any burn wound.It continues to ooze for some time and then heals. Just check if the discharge is having a foul smell, if you have fever, pain in abdomen, discharge is yellow or whitish. All of these indicate presence of infection. In my setup, I usually give prophylactic antibiotics during the procedure to prevent infection. If any of the above symptoms is present it is better to visit your healthcare professional and get a vaginal examination and vaginal swab tested for bacteria. Further treatment will be decided according to results of swab. Also, please do not use tampons and try to use sanitary napkins as they decrease the risk of getting an infection. The first few periods after ablation may also be slightly heavy due to recent inflammation but eventually they tend to become lighter. Hope I provided you with the required information. Please feel free to ask any more queries and I am here to help. Take care. Dr Madhuri Bagde Consultant Ob GY
Above answer was peer-reviewed by
Follow-up: Is it normal to have blood discharge after novasure procedure? 35 minutes later
thanks for your swift reply. My doctor has not prescribed any antibiotics but just panadol to relieve my pain in abdomen. As he told me the bloody discharge might just last from 3 to 5 days, I was very puzzled and moody when mine is still running now. Should I just wait for another 2 weeks to observe my situation with nothing to do unless suspected inflection symptoms developed? Another doctor prescribed Tranexamic Acid 500mg (thrice per day) in the hope to stop the blood but it's useless after I have taken it for 2 days. Should I continue to take this medicine to curb the blood discharge? Ultrasound checking has been done and outcome is normal.
Answered by Dr. Madhuri N Bagde 52 minutes later
Brief Answer: Get a test done Detailed Answer: Thanks for the query, Blood stained discharge may decrease in some women in 4-5 days, in some it may take 10 days in some even 15 but the amount of blood usually goes on decreasing by the end of 7 days. It depends upon the extensiveness of the procedure, healing capacity, depth of ablation and so on. Prescription of antibiotics is at the discretion of the doctor. Tranexamic acid helps to control bleeding but this is not bleeding but blood stained discharge that occurs due to sloughing of tissue and oozing. If you are taking it thrice daily and it is not helping, probably it will not work. Take vitamin supplements to promote healing especially vitamin C and A. If your doctor said that it will last for 3-5 days, better consult him as this has lasted more than that. Your surgeon must be aware of the extent of procedure and amount of tissue destruction. So his opinion is important. Also get a vaginal swab tested for infection. As if the discharge is copious, it might be infected. Signs sometimes are subtle or may not be present in early infection. It is good that you had an ultrasound examination. A normal ultrasound examination indicates that there is no fluid inside the uterus which is a good sign. However presence of infection is not revealed by ultrasound. Please do not worry so much. If the swab test is negative, it is just delayed healing. It will go away with time. Just maintain perineal hygiene so that there is no chance of infection. Please feel free to ask any more queries. Have a good day and get well soon. Dr Madhuri
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor